Tornadoes · United States · Wyoming · 2008
EF0 tornado, Perkins, Wyoming, May 22, 2008
This EF0 tornado ran 0.0 miles across Albany County on May 22, 2008, touching down at 12:58 PM MDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF0
- Date
- May 22, 2008
- Touchdown
- 12:58 PM MDT (18:58 UTC)
- Lifted
- 1:00 PM MDT (19:00 UTC)
- On the ground
- 2 minutes
- Path length
- 0.0 miles (0.0 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Albany County
- Touchdown point
- 40.999, -105.274
- Lift-off point
- 40.999, -105.274
- Record number
- 0805221258-01
What the Weather Service recorded
Severe thunderstorms moved generally north northwest over parts of far southeast Wyoming producing a few tornadoes as well as hail and some flooding. The most significant tornado tracked across southeastern Albany county into northern and eastern parts of the city of Laramie.
Two trees blow down and minor damage to garage door. Hail 1.25 inch in diameter also fell.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before the tornado touched down at May 22, 12:57 PM MDT, 1 minute earlier.
Area forecast discussion, May 22, 12:57 PM MDT, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1257 PM MDT THU MAY 22 2008
.UPDATE...ALLOWED DENSE FOG ADVISORY FROM KLAR TO KIMBALL TO
EXPIRE AT 18Z. CONDITIONS ARE ONLY VERY SLOWLY IMPROVING...BUT
EXPECT MORE IMPROVEMENT SHORTLY AS SHOWERS AND TSTMS KEEP
ADVECTING NWWD INTO CWA FROM CO. HAVE ALSO DECIDED TO ISSUE A
FLASH FLOOD WATCH UNTIL 06Z OVER AREAS THAT HAD HEAVY RAIN LAST
NIGHT...BASICALLY FROM KLAR-KDGW-KEAN. JLH
&&
.AVIATION...WIDESPREAD IFR CEILINGS AND AREAS OF LOWER VSBYS THIS
MORNING OVER ENTIRE CWA WITH A VERITABLE PLETHORA OF OBSERVED
WEATHER. A SLOW LIFTING INTO MVFR CATEGORY AND AREAS OF VFR
CEILINGS WEST OF LARAMIE RANGE WILL NOT OCCUR UNTIL MID AFTERNOON.
JLH
PREV DISCUSSION... /ISSUED 335 AM MDT THU MAY 22 2008/
SHORT TERM...THROUGH FRIDAY NIGHT...THE GIANT UPPER LOW MEANDERING
THROUGH THE WESTERN CONUS WILL BE THE ONE MAJOR INFLUENCE THIS
SHORT TERM. THE PROMINENT SURFACE LOW AT THE MOMENT IS RESOLVED TO
BE ACROSS EASTERN COLORADO AT THIS TIME...AND IT IS ON TRACK TO
DEEPEN TODAY. THIS WILL INCREASE GRADIENTS AND WARRANT THE
RECENTLY-EXTENDED WIND ADVISORY THROUGH THE AFTERNOON IN THE
PANHANDLE. THE EASTERLY WINDS HAVE ALREADY TRANSPORTED COPIOUS
MOISTURE INTO THE FORECAST AREA AND MORE OF THE SAME IS IN STORE.
LOW CLOUDS AND POCKETS OF DENSE FOG HAVE OVERSPREAD THE REGION THIS
MORNING...AND THIS WILL BE HARD TO ERODE WITH SUCH INTENSE MOISTURE
FLUX INTO WYOMING/NEB. TEMPS HAD TO BE LOWERED TO ACCOUNT FOR HEIGHT
FALLS AND THE CLOUDS...SO 50S AND 60S WILL BE THE LIMIT. INSTABILITY
WILL SUFFER FROM THIS COOLER FORECAST...SO WILL NOT MENTION SEVERE
DESPITE BEING IN A SLIGHT RISK AREA PER SPC. HOWEVER...ANY
ADDITIONAL WARMING WILL THROW THAT REASONING OUT THE WINDOW.
REGARDLESS...HEAVY RAIN WILL STILL BE A THREAT TODAY MAINLY
ALONG AND JUST EAST OF THE LARAMIE RANGE WHERE ALL AVAILABLE MODELS
INDICATE AT LEAST A HALF INCH OF RAIN...WITH POCKETS OF 2 INCHES.
AND THAT IS JUST THE AFTERNOON BATCH OF PRECIP WHICH DOES NOT COUNT
THE EARLY MORNING HEAVY RAIN THAT IS ONGOING AS OF THIS AFD ISSUANCE
TIME. OBVIOUSLY...THIS AREA WILL NEED TO BE MONITORED FOR
FLOOD/FLASH FLOOD PRODUCTS. THE SURFACE LOW WILL FILL TONIGHT...AND
WINDS WILL DIE DOWN...BUT SHOWERS WILL LINGER OVERNIGHT IN THE
REMAINING UPSLOPE FLOW AND RANDOM UPPER DISTURBANCES RIDING ALONG
THE EDGE OF THE LOW. FRIDAY WILL SEE MORE OF THE SAME WITH THE LOW
NOT MOVING MUCH AT ALL...BUT WITH QUITE A BIT LESS MOISTURE THAT
DAY. ALSO...FRIDAY SHOULD BE SEVERAL DEGREES WARMER WHICH COULD
VERY WELL PROVIDE THE BOOST NEEDED FOR SEVERE STORMS THAT AFTERNOON
IN THE FAR EASTERN ZONES.
LONG TERM...SAT THRU WED...STILL LOOKS LIKE A SIG PIECE OF ENERGY
WILL HAVE MOVED NNE THRU THE AREA FRI NIGHT INTO EARLY SAT MRNG.
HOWEVER WILL STILL HAVE THE UPPER JET OVER THE AREA FOR SOME MAINLY
AFTN PCPN CHCS. SUN MAY END UP BEING THE DRIEST DAY AS HGTS BUILD
OVER THE AREA...RESULTING IN A DRIER SW FLOW. STILL CANNOT RULE OUT
AFTN/EVENG TSTMS THO. SUN NIGHT INTO MON A WEAK SFC SURGE COMES
DOWN FROM THE N...BRINGING ANOTHER PROLONGED PERIOD OF UPSLOPE FLOW
AND PERHAPS ENHANCED TSTM CHCS. GFS CONTS THIS IDEA FOR MON AFTN
INTO WED. TEMPS SHOULD BE A LITTLE COOLER MON AND TUE...AND THEN
WARMER INTO WED...BUT STILL IN THE NEAR NORMAL RANGE.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH UNTIL MIDNIGHT FRIDAY FOR WYZ059-WYZ064-WYZ065-
WYZ066-WYZ067.
FLOOD WATCH UNTIL 6 PM FRIDAY FOR WYZ061-WYZ063.
NE...WIND ADVISORY UNTIL 6 PM THURSDAY FOR NEZ001-NEZ002-NEZ003-
NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...WFOCYS
LONG TERM....WFOCYSHazardous weather outlook, May 22, 10:50 AM MDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 1050 AM MDT THU MAY 22 2008 NEZ019>021-055-231200- SCOTTS BLUFF-BANNER-MORRILL-CHEYENNE- 1050 AM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...TODAY AND TONIGHT A WIND ADVISORY REMAINS IN EFFECT THROUGH 6 PM THIS AFTERNOON FOR EAST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH. SHOWERS AND THUNDERSTORMS WILL BECOME LIKELY THIS AFTERNOON AND CONTINUE TONIGHT. A FEW OF THE STORMS LATE THIS AFTERNOON AND IN THE EVENING WILL LIKELY HAVE UP TO QUARTER SIZED HAIL AND HEAVY RAIN. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY INTO THE MIDDLE OF NEXT WEEK...ESPECIALLY MONDAY AND TUESDAY. SUNDAY WILL LIKELY HAVE THE FEWEST NUMBER OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ061-063-231200- SOUTHWEST CARBON-SNOWY RANGE- 1050 AM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING. .DAY ONE...TODAY AND TONIGHT A FLOOD WARNING REMAINS IN EFFECT ALONG THE LITTLE SNAKE RIVER IN FAR SOUTHWEST CARBON COUNTY THROUGH 3 PM TODAY...WHILE A FLOOD WATCH REMAINS IN EFFECT FOR THE CENTRAL AND SOUTHERN PARTS OF THE COUNTY THROUGH FRIDAY. THERE IS A CONCERN THAT HEAVY RAINS FROM ADDITIONAL SHOWERS AND THUNDERSTORMS TODAY AND TONIGHT COULD CAUSE SOME RIVERS AND STREAMS ALREADY SWOLLEN WITH SNOWMELT RUNOFF TO FLOOD. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EACH DAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-WYZ060-068-231200- SIOUX-DAWES-BOX BUTTE-NIOBRARA-GOSHEN- 1050 AM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE AREA MAINLY THIS AFTERNOON INTO THIS EVENING. AS SKIES ARE EXPECTED TO BE MOSTLY CLOUDY ALL DAY...THERE WILL NOT BE MUCH SURFACE HEATING...AND SO THE THUNDERSTORMS SHOULD REMAIN BELOW SEVERE LIMITS. BRIEF HEAVY RAIN WILL OCCUR WITH SOME OF THE STORMS HOWEVER. IN THE NEBRASKA PANHANDLE...THERE IS ALSO A WIND ADVISORY IN EFFECT THROUGH 6 PM FOR EAST WINDS OF 25 TO 35 MPH GUSTING TO 45 MPH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY INTO THE MIDDLE OF NEXT WEEK...ESPECIALLY MONDAY AND TUESDAY. SUNDAY WILL LIKELY BRING THE FEWEST NUMBER OF STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE WYZ059-062-064-065-067-231200- CONVERSE-NORTH CARBON-NORTH LARAMIE RANGE-LARAMIE VALLEY-PLATTE- 1050 AM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT SHOWERS AND THUNDERSTORMS WILL OCCUR THROUGH THIS EVENING ACROSS THE AREA. THE STORMS SHOULD REMAIN BELOW SEVERE LIMITS WITH THE MAIN HAZARD BEING AREAS OF HEAVY RAIN CAUSING SOME LOCALIZED STREAM FLOODING. THIS WILL BE ESPECIALLY TRUE OVER THE NORTHERN LARAMIE RANGE...AS WELL AS PARTS OF CONVERSE AND PLATTE COUNTIES THAT RECEIVED HEAVY RAIN WEDNESDAY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF LATE DAY THUNDERSTORMS JUST ABOUT EVERY DAY INTO THE MIDDLE OF NEXT WEEK. SUNDAY MAY SEE THE FEWEST NUMBER OF STORMS...BUT MORE STORMS ARE POSSIBLE ESPECIALLY MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ054-WYZ066-069-070-231200- KIMBALL-LARAMIE RANGE-CHEYENNE FOOTHILLS-PINE BLUFFS- 1050 AM MDT THU MAY 22 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE AND SOUTHEAST WYOMING. .DAY ONE...TODAY AND TONIGHT A DENSE FOG ADVISORY IS IN EFFECT THROUGH NOON. VISIBILITIES WILL BE NEAR ZERO AT TIMES. THERE WILL ALSO BE SOME LIGHT RAIN SHOWERS AND EVEN A FEW WEAK THUNDERSTORMS THIS MORNING WITH SHOWERS AND THUNDERSTORMS LIKELY THIS AFTERNOON AND EVENING. SOME STRONGER STORMS WITH HEAVY RAIN AND SMALL HAIL ARE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS EACH DAY. SUNDAY WILL BRING THE FEWEST NUMBER OF STORMS... BUT MORE THUNDERSTORMS ARE POSSIBLE MONDAY AND TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND EVENING IN LARAMIE COUNTY WYOMING AND KIMBALL COUNTY NEBRASKA. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, May 22, 7:51 AM MDT, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
751 AM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM NON-TSTM WND GST 1 NE KIMBALL 41.24N 103.65W
05/21/2008 M80 MPH KIMBALL NE EMERGENCY MNGR
SUSTAINED WINDS OF 48 MPH FOR 22 MINUTES. LOTS OF TREE
DAMAGE IN AND AROUND KIMBALL. POWER COMPANY REPORTED
SEVERAL MILES OF DOWNED POWER LINES.
&&
GRIFFITHLocal storm report, May 22, 8:50 AM MDT, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
850 AM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM NON-TSTM WND DMG BRIDGEPORT 41.67N 103.10W
05/21/2008 MORRILL NE COUNTY OFFICIAL
LARGE TREES AND POWER LINES DOWN IN BRIDGEPORT. BETWEEN
10 AND 11 PM ESTIMATED WINDS OF 40-50 MPH WITH ESTIMATED
GUSTS OF 75 MPH.
&&
GRIFFITHLocal storm report, May 22, 9:34 AM MDT, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
934 AM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 PM FLASH FLOOD WHEATLAND 42.05N 104.96W
05/21/2008 PLATTE WY EMERGENCY MNGR
WIDESPREAD RAINFALLREPORTS OF 2 INCHES AND LOCALIZED
REPORTS OF 4 INCHES PRODUCED MANY ROAD CLOSURES IN
WESTERN AND NORTHERN PLATTE COUNTY.
&&
GRIFFITHLocal storm report, May 22, 11:21 AM MDT, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1121 AM MDT THU MAY 22 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM NON-TSTM WND GST 13 E CHEYENNE 41.15N 104.54W
05/22/2008 M77 MPH LARAMIE WY PUBLIC
DAVIS WIND EQUIP WIND SUST 30 TO 40 MPH
&&The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Denver, CO (KDNR), 12:00Z
7.0 hours before the tornado, 214 km from the path. May 22, 2008.
- Mixed-layer CAPE
- 392 J/kg
- Mixed-layer CIN
- -129 J/kg
- Surface CAPE
- 708 J/kg
- Mixed-layer LCL
- 1287 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -103 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- -0.1
- Supercell composite
- -1.2
- 0-3 km lapse rate
- 6.2 K/km
Denver, CO (KDNR), 00:00Z
5.0 hours after it, 214 km from the path. May 23, 2008.
- Mixed-layer CAPE
- 52 J/kg
- Mixed-layer CIN
- -60 J/kg
- Surface CAPE
- 185 J/kg
- Mixed-layer LCL
- 2278 m above ground
- 0-6 km bulk shear
- 3 kt
- 0-1 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -97 m²/s²
- 0-3 km storm-relative helicity
- -79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 8.7 K/km
The surface observations
Vedauwoo (VDW), 20 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 00:00 UTC |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Cheyenne radar (KCYS), 43 km away, was scanning. The volume nearest the touchdown began at 19:00 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
This ground now
The live radar over the trackEvery 2008 tornado in WyomingEvery tornado in Wyoming since 1950Warnings in force in Wyoming nowThe forecast where you are
The other tornadoes of May 22, 2008
27 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 22 | 11:26 AM MDT | EF3 | Weld, CO | 38.7 | 1,760 | 1 | 78 | $147 million |
| May 22 | 12:30 PM MDT | EF1 | Weld, CO | 0.1 | 100 | 1 | ||
| May 22 | 12:58 PM MDT | EF2 | Albany, WY | 25.1 | 100 | 1 | $300,000 | |
| May 22 | 3:45 PM CDT | EF0 | Gove, KS | 0.5 | 10 | |||
| May 22 | 4:07 PM CDT | EF0 | Gove, KS | 3.0 | 50 | |||
| May 22 | 5:11 PM CDT | EF1 | Sheridan, KS | 17.6 | 400 | $500,000 | ||
| May 22 | 5:25 PM CDT | EF0 | Gove, KS | 10.7 | 75 | $25,000 | ||
| May 22 | 4:29 PM MDT | EF0 | Chase, NE | 0.1 | 50 | |||
| May 22 | 5:32 PM CDT | EF0 | Lane, KS | 5.4 | 100 | |||
| May 22 | 5:48 PM CDT | EF1 | Decatur, KS | 12.5 | 300 | $1.0 million | ||
| May 22 | 5:55 PM CDT | EF2 | Sheridan, KS | 9.4 | 300 | $750,000 | ||
| May 22 | 6:08 PM CDT | EF1 | Gove, KS | 8.0 | 200 | $150,000 | ||
| May 22 | 6:18 PM CDT | EF0 | Sheridan, KS | 2.0 | 75 | |||
| May 22 | 6:20 PM CDT | EF0 | Sheridan, KS | 0.5 | 50 | |||
| May 22 | 6:26 PM CDT | EF0 | Trego, KS | 5.0 | 100 | |||
| May 22 | 4:30 PM PDT | EF0 | Riverside, CA | 0.9 | 20 | |||
| May 22 | 6:31 PM CDT | EF1 | Decatur, KS to NE | 34.0 | 400 | $1.9 million | ||
| May 22 | 6:32 PM CDT | EF0 | Gove, KS | 0.5 | 25 | |||
| May 22 | 4:42 PM PDT | EF2 | Riverside, CA | 2.8 | 75 | 1 | $350,000 | |
| May 22 | 4:50 PM PDT | EF0 | Riverside, CA | 1.0 | 20 | |||
| May 22 | 5:40 PM PDT | EF0 | Riverside, CA | 0.4 | 10 | |||
| May 22 | 8:00 PM CDT | EF1 | Ness, KS | 3.5 | 150 | |||
| May 22 | 8:05 PM CDT | EF0 | Lane, KS | 1.4 | 100 | |||
| May 22 | 8:42 PM CDT | EF0 | Trego, KS | 6.9 | 150 | |||
| May 22 | 8:57 PM CDT | EF1 | Trego, KS | 3.0 | 300 | |||
| May 22 | 8:28 PM MDT | EF1 | Laramie, WY | 0.7 | 50 | $20,000 | ||
| May 22 | 8:32 PM MDT | EF0 | Laramie, WY | 0.3 | 30 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.